Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 61, NWS Houston/Galveston, TX

July 13, 2012Harris County, Montgomery County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Jul 13, 2012, 5:34 AM CDT for Harris County, Montgomery County, Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 13, 2012, 5:34 AM CDT (10:34 UTC)
Expired
Jul 13, 2012, 9:24 AM CDT
In force
4 hr
Issued by
NWS Houston/Galveston, TX
Flood severity
Minor

Counties Harris County, TX, Montgomery County, TX

The radar

The Houston radar (KHGX), 76 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jul 13, 4:04 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 13, 4:04 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
404 AM CDT FRI JUL 13 2012

.DISCUSSION...
RADAR IS A LITTLE LESS ACTIVE TONIGHT BUT A FEW SHRA HAVE BEGUN TO
DEVELOP NEAR THE COAST AND OVER EAST TEXAS. AT 850 MB...A WEAK LOW
WAS NOTED OVER THE PINEY WOODS WITH A WEAK TROUGH AXIS EXTENDING
NORTHEAST AND SOUTHWEST. SINCE THE LOW IS FURTHER EAST...FEEL THE
BEST FOCUS FOR ORGANIZED HEAVY RAINFALL WILL LIE OVER THE EXTREME
EASTERN PORTION OF SOUTHEAST TEXAS. PW VALUES HAVE FALLEN A BIT
AND ARE NOW BETWEEN 1.7 AND 2.0 INCHES. THERE IS AN APPROACHING
SPEED MAX THAT MAY ENHANCE LIFT THROUGH THE EARLY AFTN AND UPPER
LEVEL WINDS ARE WEAKLY DIVERGENT. SHORT TERM MODELS ARE NOT IN AS
GOOD AGREEMENT TONIGHT ON WHERE THE HEAVY RAIN AXIS MAY SET UP.
CONFIDENCE IS NOT HIGH TODAY ON HEAVY RAIN POTENTIAL BUT FEEL THE
BEST POTENTIAL IS OVER THE EAST SO WILL EXPAND THE FLOOD WATCH TO
INCLUDE POLK AND SAN JACINTO COUNTIES. ALTHO POTENTIAL FOR HEAVY
RAIN IS LESS OVER THE WESTERN COUNTIES...WILL MAINTAIN THE FLOOD
WATCH DUE TO SUPER-SATURATED SOILS AND RIVERS NEAR FLOOD STAGE FROM
PREVIOUS RAINS.

PW VALUES ARE PROGGED TO FURTHER DECREASE OVER THE WEEKEND BUT THE
STUBBORN UPPER LEVEL WEAKNESS REMAINS A FACTOR AND WILL LIKELY
KEEP HEIGHTS LOW ENOUGH TO FOSTER SCATTERED SHRA/TSRA WITH DAYTIME
HEATING. WILL KEEP 30-40 POPS IN PLACE THROUGH MONDAY. WILL TRIM
POPS BACK A BIT FURTHER TUES-FRI AS AN UPPER LEVEL RIDGE TRIES TO
ASSERT ITSELF OVER THE CENTRAL PLAINS. EXTENDED TEMPS WERE A BLEND
WITH ECMWF/MEX GUIDANCE. 43

&&

AVIATION...
SHOWERS BEGINNING TO DEVELOP AT 0830Z ALONG TROF AXIS AS EXPECTED.
SHOWERS AND ISOLATED THUNDERSTORMS ARE ALSO EVIDENT IN THE NEAR
SHORE COASTAL WATERS AND MOVING TOWARD THE COAST. IT APPEARS KCLL
AND KUTS WILL SE ONLY ISOLATED ACTIVITY TODAY WHILE THE REMAINDER OF
THE TAF SITES WILL HAVE PERIODS OF SHOWERS AND THUNDERSTORMS. DURING
SHOWERS AND THUNDERSTORMS MVFR CIGS AND VSBY WILL BE LIKELY ALONG
WITH GUSTY SURFACE WINDS. EXPECT PCPN TO DIMINISH ACROSS THE REGION
AFTER 00Z WITH MOSTLY VFR CONDITIONS.

34

&&

.MARINE...
NO SIGNIFICANT CHANGES TO CURRENT FCST TRENDS. A WEAK SURFACE TROUGH
WILL KEEP A LIGHT WINDS IN PLACE THROUGH THE WEEKEND.  THE LINGERING
UPPER LEVEL TROF WILL ALSO KEEP SCATTERED STORMS IN THE FCST THROUGH
THE END OF THE WEEK. BRIEF GUSTY WINDS/ELEVATED SEAS ARE POSSIBLE IN
AND NEAR THE STRONGER STORMS. 34

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      90  74  90  73  92 /  50  30  40  20  40
HOUSTON (IAH)              89  74  90  73  91 /  50  30  40  20  40
GALVESTON (GLS)            88  82  88  82  89 /  50  30  40  20  40

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: AUSTIN...BRAZORIA...CHAMBERS...COLORADO...
     FORT BEND...GALVESTON...HARRIS...JACKSON...LIBERTY...
     MATAGORDA...MONTGOMERY...POLK...SAN JACINTO...WALLER...
     WHARTON.

GM...NONE.
&&
Hazardous weather outlook, Jul 12, 4:57 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
457 PM CDT THU JUL 12 2012

TXZ197-199-200-210>214-226-227-235>238-132200-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-HARRIS-
JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-WASHINGTON-WHARTON-
457 PM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

...FLASH FLOOD WATCH IN EFFECT...

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO
THE EARLY EVENING HOURS BEFORE PROBABLE REDEVELOPMENT AFTER
MIDNIGHT. RAINFALL AMOUNTS WILL AVERAGE GENERALLY AN INCH OR LESS
WITH LOCAL AMOUNTS UP TO 2 INCHES ARE POSSIBLE. HEAVIEST RAINFALL
WOULD BE MOST LIKELY AFTER MIDNIGHT. A FLASH FLOOD WATCH REMAINS
IN EFFECT THROUGH EARLY FRIDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY
RAINS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD PREPARE FOR
ACTIVATION.

TXZ163-164-176>179-195-196-198-132200-
BRAZOS-BURLESON-GRIMES-HOUSTON-MADISON-POLK-SAN JACINTO-TRINITY-
WALKER-
457 PM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGH THE MID EVENING HOURS. A FEW MAY DEVELOP AGAIN AFTER
MIDNIGHT. RAINFALL AMOUNTS WILL AVERAGE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK. THE GROUND IS INCREASINGLY SATURATED AND HEAVY
RAINS COULD PRODUCE LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ALERT FOR
ACTIVATION.

GMZ330-335-350-355-370-375-132200-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
457 PM CDT THU JUL 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PERSIST
THROUGH MUCH OF THE NIGHT OVER THE OFFSHORE WATERS. WINDS AND
WAVES MAY BE LOCALLY HIGH NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY INTO
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED BUT SHIPPING AND OFFSHORE
INTERESTS SHOULD REMAIN ALERT TO POSSIBLE THUNDERSTORMS.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:11 AM CDTRiver Flood WarningHGXHarris, Montgomery3 days
Jul 13, 5:34 AM CDTRiver Flood WarningHGXHarris, Liberty4 hr
Jul 13, 9:01 AM CDTRiver Flood WarningHGXBrazoria26 hr
Jul 13, 9:56 AM CDTAreal Flood AdvisoryHGXHarris, Waller2 hr
Jul 13, 11:20 AM CDTRiver Flood WarningHGXHarris23 hr
Jul 13, 11:24 AM CDTAreal Flood AdvisoryHGXHarris, Waller111 min
Jul 13, 11:43 AM CDTFlash Flood WarningHGXChambers, Harris, Liberty, Montgomery, Waller3 hr
Jul 13, 1:07 PM CDTAreal Flood AdvisoryHGXHarris, Liberty, Montgomery, San Jacinto53 min
Jul 13, 1:16 PM CDTSpecial Marine WarningHGX44 min
Jul 13, 2:06 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker114 min
Jul 13, 3:12 PM CDTSpecial Weather StatementHGXBrazoria48 min
Jul 13, 3:20 PM CDTSpecial Weather StatementHGXColorado40 min
Jul 13, 3:25 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado35 min
Jul 13, 3:53 PM CDTAreal Flood AdvisoryHGXAustin, Colorado, Wharton66 min
Jul 13, 4:20 PM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Washington55 min
Jul 13, 4:45 PM CDTSpecial Weather StatementHGXFort Bend45 min
Jul 13, 4:56 PM CDTAreal Flood AdvisoryHGXAustin, Fort Bend, Waller, Wharton64 min
Jul 13, 5:27 PM CDTFlash Flood WarningHGXAustin, Fort Bend, Harris, Waller2 hr
Jul 13, 5:43 PM CDTSpecial Weather StatementHGXWaller47 min
Jul 13, 6:09 PM CDTSpecial Weather StatementHGXWharton51 min

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.